MS Views and News Be empowered with MS views and news. To receive The MS BEACON e-Newsletter, CLICK HERE - -

Visit our MS learning channel on YouTube, which provides hundreds of MS educational videos presented by MS Experts from across the USA. Archived here: www.youtube.com/msviewsandnews -- Also please visit our Social media platforms: Facebook, Twitter, and Instagram . Each providing important information for the MS community. Furthermore, scroll down the left side of this blog to learn from the resources and links.

Disclaimer: 'MS Views and News' DOES NOT endorse any products or services found on this blog. It is up to you to seek advice from your healthcare provider. The intent of this blog is to provide information on various medical conditions, medications, treatments, for your personal knowledge and to keep you informed of current health-related issues. It is not a substitute for the advice of your physician. Should you or your family members have any specific medical problem, seek medical care promptly.

~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~


Tuesday, May 19, 2009

An unusual case of 4-aminopyridine toxicity in a multiple sclerosis patient

Info provided by Karen D., in Coral Springs, Fl.

Acta Articles

epileptic disorder or toxic encephalopathy ?


We report the case of a 45-year old female multiple sclerosis patient, who accidentally was overdosed with 4-aminopyridine which resulted in dystonic, choreathetoid type abnormal movements in the four limbs, motoric distress, confusion and opisthotonus. There is little known about 4-aminopyridine toxicity. There are only a few reported cases ranging from mild paresthesias to tonic-clonic seizures. 4-aminopyridine enhances neuronal conduction at neuromuscular synapses and is indicated in the treatment of selected neurological disorders including multiple sclerosis (MS) and myasthenia gravis, among others.

============================================

No comments: